Tuesday, 25 October 2011

IV's, Weak Bones and an Update.

I have added some important websites over there ->
These include my new transplant group on facebook, how to become an organ donor and the CF Trust website :)

I went to emergency clinic Monday because I have been feeling very poorly and the infection in my peg needed to be treated. My weight was 40kgs again, but despite feeling so unwell and feeling sick from my peg infection, they were pleased I hadn't lost any weight, so although I was gutted I hadn't gained, I hadn't lost either. 
It was pretty obvious I was going to be starting IV's and I've been put on Ceftazadime and Aztreonam, I've never had Aztreonam before so we thought trying something new may allow me to have a bit more of a break between IV's (2 and a half weeks I managed!)
I didn't want to go into hospital as although I feel unwell, I don't feel bad enough to admit myself. I feel I can cope okay, now I have Josh with me all day he can help with my IV's and it will ease the pressure. 
I always suffer quite badly with IV side effects and these are no exception. I've been feeling very sick, dizzy, double vision, headache, body aches/pains and ear pain/popping. They usually only last a few days, but as I've never had Aztreonam before it could last the whole 2 weeks, I guess I will find out!

However, on my transplant referral letter it said I have osteoporosis (weak bones) and this could prevent me being listed. So I asked how can this be changed, (which they saw as very positive that I'm trying really hard to correct any problems!) I have had a bone strengthening IV before called Pamidronate which I was told could cause 'severe bone pain' if there is any infection in your body, so last time we tried to remove any infection with IV's and steroids - however, I had the worst pain I've ever experienced in my life and they said it was one of the worst cases they'd seen, I was having morphine, ibuprofen and paracetamol but even that barely touched the pain but it did allow me to fall asleep a bit easier. So I will be going into hospital on day 14 of IV's to have more of this evil stuff and at least if I am an inpatient they can control my pain better than I could at home, so I'm absolutely dreading it as I have never experienced pain like it, but these are the things I need to do to give me the best possible chance of being put on the transplant list.

Thank you for reading.
xxx

3 comments:

Tori said...

Have they tried you on the weekly bone tablet called Alendronate? It's not the nicest tablet!! I think it's mad that you had to ask for it!! As soon as they saw thinning of the bones they should have out you on something, I was on it a year before I was even refered!!

Mark W said...

Wish you all the best with your IVs and hope that this time when you have your Pamidronate it is not as bad and you don't get the pain again. Keeping my fingers crossed for your listing :)

Gemma said...

Are you not taking anything atall for your bones? calcishews? risedronate? I was put on these as soon as my bones became brittle and now they have improved, still not perfect but better. I dont see why you cant be on these as well!